Coleus i nyhederne
February 22, 2011

hjerte3_2

 

Contaminated coleus forskohlii products cause adverse reactions in Italy. 01/06/2005  –

*Supplements of the herbal Coleus forskohlii, increasingly taken for weight management, have been linked to four cases of acute poisoning in Italy, reports Dominique Patton. The adverse reactions involved acute atropine-like poisoning that causes confusion and hallucination. Two more adverse drug reaction reports of tremor, visual disturbance and confusion have also been related to use of Coleus products. The Italian authorities suspect that a batch of the Indian plant has been contaminated or substituted with a member of the Solanacea family, which includes a number of poisonous plants like deadly nightshade. The products associated with the reports came from the Indian firms IndoWorld Trading Corporation  and Alchem  International in addition to Italy’s Galeno and EPO. The authorities do not know whether the contamination occurred during manufacturing of the named products or whether a harvest of coleus may have been contaminated at source. EPO told NutraIngredients.com that the case was “being looked over by our quality management”. However Raj Katyal, export manager for IndoWorld, said he was not aware of any problems and that the firm had not exported any coleus extract to Europe this year. The UK’s Medicines and Healthcare Products Regulatory Agency (MHRA) has also taken action, advising herbal interest groups that the related products may have found their way onto the UK market. Herbal suppliers have been asked to quarantine any stocks. Indian company Sabinsa, not involved in the reports, is currently seeing growth rates of between 50-100 per cent for its ForsLean brand Coleusforskohlii extract in different markets.

Leave a Reply

Vær den første til at kommentere!

Notify of
wpDiscuz